Kentucky, 2006Tornado in Kentucky, May 2, 2006
May 2, 2006 · NWS LMK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 2, 4:10 AM EST, 25 minutes earlier.
Area forecast discussion, May 2, 4:10 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
510 AM EDT TUE MAY 2 2006
.UPDATE...
AM UPDATING ZONES TO TAKE ALL INDIANA COUNTIES OUT OF THE SEVERE
THUNDERSTORM WATCH. ALSO TOOK OUT TRIMBLE...HENRY...AND OLDHAM
COUNTIES IN KENTUCKY. SEVERE THREAT LOOKS VERY MINIMAL...AND BOWING
SEGMENTS HAVE TRANSITIONED INTO A HEAVY RAINFALL EVENT AS LOW-LEVEL
JET VEERS. WILL CONTINUE TO MONITOR TRAINING THUNDERSTORMS FOR THE
POTENTIAL OF URBAN AND SMALL STREAM FLOODING THIS MORNING.
UPDATED WATCH INFO ALREADY OUT. ZONES TO FOLLOW SHORTLY.
AL
.PREVIOUS DISCUSSION...
SHORT TERM (TODAY - TONIGHT)...
MAIN FORECAST CONCERNS IS WITH MORNING STRONG/SEVERE THUNDERSTORMS
AND AFTERNOON CHANCES.
CURRENTLY...LARGE AREA OF SHOWERS AND THUNDERSTORMS...SOME STRONG
TO SEVERE...IS APPROACHING THE NWRN CWA. A STRONG SHORTWAVE ACROSS
THE MID-MS VALLEY IS FORCING THIS COMPLEX WHICH IS TRAVERSING
EASTWARD ALONG A WEAK FRONTAL BOUNDARY EXTENDING FROM THE PADUCAH
AREA DOWN INTO TEXAS. RECENT ACARS SOUNDINGS OUT OF SDF SHOW A
THIN LOW-LEVEL STABLE LAYER...WITH AMPLE ELEVATED INSTABILITY AND
STEEP MID-LEVEL LAPSE RATES. GIVEN THAT THE 0-6KM WIND SHEAR IS
AROUND 50 KNOTS...MANY STORMS OVER WRN KY...SERN MO AND SRN IL
HAVE PRODUCED HAIL. THERE WAS ALSO ONE REPORT OF DAMAGING WINDS
WITH A BOW ECHO MOVING INTO DUBOIS COUNTY. THEREFORE...SPC HAS
PLACED ABOUT THE WESTERN HALF OF THE CWA IN A SVR TSTORM WATCH
THROUGH THE MID-MORNING HOURS. PRECIP SHOULD BACKBUILD AS LOW-
LEVEL JET VEERS THROUGH THE MORNING HOURS....TURNING THE SEVERE
THREAT INTO A HEAVY RAIN THREAT ACROSS NRN KY AND SRN IN.
CONVECTION SHOULD MOVE QUICKLY TO THE ESE THROUGH THE MORNING HOURS.
WITH AN EARLY EXIT OF THIS CONVECTION...THE ATMOSPHERE WILL HAVE
TIME TO DESTABILIZE LATE THIS MORNING AND INTO THE EARLY AFTERNOON
HOURS. AS THE AFOREMENTIONED SHORTWAVE CONTINUES EASTWARD...ISLD
STORMS COULD POP UP THIS AFTERNOON...MAINLY ACROSS THE EASTERN
CWA. SOME OF THESE COULD ALSO BE SEVERE WITH HAIL BEING THE
BIGGEST THREAT. HOWEVER...MOISTURE IS VERY LIMITED...SO ONLY HAVE
LOW CHC POPS TO ACCOUNT FOR THIS.
IF ANY STORMS FORM...THE PRECIP SHOULD TAPER OFF JUST AFTER
SUNSET ACROSS THE FAR ERN CWA. SKIES SHOULD CLEAR BEHIND THIS
SYSTEM WITH WEDNESDAY MORNING LOWS IN THE LOW 50S EXPECTED.
LONG TERM (WEDNESDAY - MONDAY)...
NOT MUCH CHANGE MADE TO THE EXTENDED FORECAST. AS PREVIOUS
FORECASTER MENTIONED...THE CWA IS RIGHT IN THE MIDDLE OF A SPLIT
FLOW REGIME. ANOTHER CUT-OFF LOW IS TO DEVELOP ACROSS THE NRN
PLAINS WHICH WILL TRY TO PUSH ANOTHER BOUNDARY THROUGH THE CWA
LATE WEDNESDAY INTO THURSDAY. BASED ON PAST MODEL RUNS...THE GFS
AND SHORT-RANGE ENSEMBLES INDICATE THAT THE PRECIP SHOULD HOLD OFF
UNTIL AROUND SUNSET WEDNESDAY NIGHT OVER THE NWRN CWA. THIS SEEMS
TO MAKE SENSE BASED ON WEAK 500MB RIDGING IN PLACE WED DURING THE
DAY. SO TWEAKED PRECIP BACK TO WED NIGHT WORDING. ANY CONVECTION
WILL INITIATE WELL TO OUR WEST...AND BY THE TIME IT GETS TO THE
CWA...IT MOST LIKELY WILL BE IN LINES OR BOWING SEGMENTS. SEVERE
THREAT BY THAT TIME WILL HAVE DIMINISHED GIVEN THE OVERNIGHT ONSET.
THIS BOUNDARY WILL TRANSITION FROM MOVING EAST TO MOVING
SSE...WHICH WILL LAY PARALLEL ACROSS THE SRN CWA FOR MOST OF
THURSDAY. WE WILL KEEP A CHANCE OF SHRS/STORMS IN...WITH THE BEST
CONCENTRATION ACROSS SRN KY. TAPERED POPS BACK TO SLT CHC FRIDAY
AS FRONT SEEMS TO MOVE FURTHER AWAY FROM CWA. ENSEMBLES ALSO SHOW
THIS LACK OF PRECIP ON FRIDAY.
FOR SATURDAY - MONDAY...DID NOT MAKE ANY CHANGES. BEST CHANCE OF
PRECIP DURING THIS TIME PERIOD LOOKS TO BE SATURDAY MORNING WITH
ANOTHER STRONG UPPER MIDWEST SHORTWAVE AND ATTENDANT FRONTAL
BOUNDARY. VERY MUCH AN ACTIVE PATTERN THROUGH SATURDAY. KEPT
SUNDAY AND MONDAY DRY.
KEPT TEMPERATURES NEAR ENSEMBLE MOS GUIDANCE...WITH THE WARMEST
DAY BEING WEDNESDAY (LOW 80S) AND 70S THE REST OF THE EXTENDED.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM EDT FOR
LOCATIONS ALONG AND WEST OF A SHELBY COUNTY TO ALLEN COUNTY LINE.
IN...NONE.
&&
AL
Hazardous weather outlook, May 2, 3:42 AM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
442 AM EDT TUE MAY 2 2006
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
342 AM CDT TUE MAY 2 2006 /442 AM EDT TUE MAY 2 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL BE ONGOING ACROSS THE ENTIRE OUTLOOK AREA THIS
MORNING. ISOLATED WIND GUSTS OVER 50 MPH ARE POSSIBLE WEST OF A
LINE FROM FRANKFORT TO TOMPKINSVILLE...WHERE A SEVERE THUNDERSTORM
WATCH IS IN EFFECT THROUGH 10 AM EDT. HOWEVER...THE MAIN THREATS
WITH THESE STORMS WILL BE VERY HEAVY RAIN AND CLOUD-TO-GROUND
LIGHTNING. SOME MINOR FLOODING OF LOW-LYING AREAS...STREAMS OR URBAN
LOCATIONS IS POSSIBLE EARLY THIS MORNING AS WELL.
THUNDERSTORMS ARE AGAIN POSSIBLE THIS AFTERNOON MAINLY EAST OF
INTERSTATE 65 OVER THE BLUEGRASS REGION OF KENTUCKY. MOISTURE WILL BE
LIMITED...SO ANY STORMS THAT DO FORM WILL BE ISOLATED. IF AMPLE
HEATING CAN TAKE PLACE...A FEW OF THE STORMS COULD BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS BEING THE BIGGEST THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY NIGHT
THROUGH FRIDAY NIGHT. AT THIS TIME...THE BEST CHANCE FOR
THUNDERSTORMS WILL BE ON THURSDAY. A FEW OF THESE STORMS COULD
BECOME MARGINALLY SEVERE WITH ISOLATED LARGE HAIL OR DAMAGING
WINDS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND AGAIN ON
THURSDAY. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY INSTANCES OF
SEVERE WEATHER OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE.
AL
In the hours before
Special weather statement, May 2, 1:28 AM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 AM EDT TUE MAY 2 2006
INZ076-077-083-084-089-090-KYZ023>025-020830-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG
128 AM CDT TUE MAY 2 2006 /228 AM EDT TUE MAY 2 2006/
A LINE OF THUNDERSTORMS IS QUICKLY APPROACHING COUNTIES IN SOUTH
CENTRAL INDIANA. THROUGH 200 AM CDT...STRONG THUNDERSTORMS WILL
AFFECT PORTIONS OF DUBOIS...ORANGE...PERRY AND CRAWFORD COUNTIES
IN SOUTHERN INDIANA. THE STRONGEST STORMS WILL REACH WESTERN
DUBOIS AND PERRY COUNTIES BY 145 AM CDT. THESE STORMS WILL BE
CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT AND DEADLY
CLOUD-TO-GROUND LIGHTNING...AND WIND GUSTS AROUND 50 MPH.
LOCATIONS AROUND THE INTERSTATE 64 CORRIDOR...INCLUDING THE TOWNS
OF JASPER...HUNTINGBURG...TELL CITY AND PAOLI ARE IN THE PATH OF
THESE STRONG STORMS. STAY AWAY FROM WINDOWS...AND STAY TUNED TO
NOAA WEATHER RADIO FOR FURTHER UPDATES.
JA/AL
Special weather statement, May 2, 2:41 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 AM EDT TUE MAY 2 2006
INZ078-079-091-092-KYZ026>032-020945-
SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-OHIO KY-GRAYSON KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY...
JEFFERSONVILLE...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD
241 AM CDT TUE MAY 2 2006 /341 AM EDT TUE MAY 2 2006/
A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL INDIANA AND
NORTH CENTRAL KENTUCKY THIS MORNING. OVER SOUTHERN INDIANA THE
STORMS WILL MOVE FROM SALEM IN WASHINGTON COUNTY TO SCOTTSBURG IN
SCOTT COUNTY AND JEFFERSON COUNTY INDIANA BY 5 AM EDT. THE STORMS
WILL ARRIVE IN LOUISVILLE KENTUCKY BETWEEN 4 AND 5 AM EDT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUST TO 45 MPH
ALONG WITH HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING.
STAY AWAY FROM WINDOWS...AND STAY TUNED TO NOAA WEATHER RADIO FOR
FURTHER UPDATES.
JA
Tornado, Hardin
- When
- May 2, 4:35 AM EST to 4:36 AM EST
- Where
- Hardin County, 1 mi NE of Flint Hill
- Rating
- F0
- Path length
- 0.7 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.517, -85.983
A line of thunderstorms produced an F0 tornado that did some tree damage over southern Hardin County.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, May 2, 2006$161,000 · F1 · 30 events
- Flash Flood and Hail in Texas, May 2, 2006$650,000 · 2.75 in hail · 17 events
- Hail and Lightning Strike in Oklahoma, May 2, 2006$110,000 · 1.75 in hail · 22 events
- Tornado in South Dakota, May 2, 2006$50,000 · F1 · 1 event
- Tornado and Hail in Texas, May 2, 2006$75,000 · F0 · 13 events
- Hail and Damaging Winds in Oklahoma, May 2, 2006$27,000 · 1 in hail · 20 events
- Flash Flood and Hail in Texas, May 2, 20061.75 in hail · 17 events
- Hail in Texas, May 2, 20062.75 in hail · 15 events
- Hail and Damaging Winds in Texas, May 2, 20061 in hail · 12 events
- Flood and Hail in Texas, May 2, 20061 in hail · 9 events
- Hail in South Dakota, May 2, 20062 in hail · 8 events
- Tornado and Hail in Texas, May 2, 2006F0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507020.